?

Log in

No account? Create an account
The Overlake ER - Redhead Rantings [entries|archive|friends|userinfo]
Lanette

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

The Overlake ER [Apr. 13th, 2008|11:05 am]
Lanette
We spent about 7.5 hours there yesterday. The only thing that made my head not hurt was a full 1ML Dilaudid and even then, it is supposed to last 4-6 hours and my head hurt again after 2 hours. *sigh* Well, at least I now know they CAN'T give me enough painkillers for this headache to be tolerable. It isn't as if they are just being super stingy (which they are). I wonder if they could make me unconscious? That would be nice.

Anyhow, they gave me 4 percocet to get me through today. You read correct. 4. As in 4 pills for the whole prescription. ROFL. Well, it isn't as if they gave me 80 my head would feel ok, so whatevah. I was dehydrated and the nurse blew out 3 veins before calling in the IV team so I have bruises all over my arms.

The good part is they gave me anti-nausea medication and steriods to help with my head being swelling *yes, I have a big ego, that's the problem*. They did a cat scan which showed a normal brain. They did labs, which I'm pleased to report came out well (go me, take those vitamins). They finally gave me another shot of toradol which meant I had 5 hours headache free last night. Then I awoke at 5am with a raging headache again and those @#$* birds tweeting tweeting. Hopefully I won't get roid rage or those birds will die for sure.
LinkReply

Comments:
[User Picture]From: glass_houses
2008-04-13 06:04 pm (UTC)
Dilaudid, and wow that is powerful stuff. You poor thing.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-04-13 06:07 pm (UTC)
They tried giving me 1/2 a dose of that and even THAT didn't work. The thing that sucked too was I could feel it working, so I was high as a kite yet the head pain still hurt so bad I couldn't ignore it.
(Reply) (Parent) (Thread)
[User Picture]From: aimgrrrl
2008-04-13 06:46 pm (UTC)
Maybe I missed something, but why can they not give you a prescription for Toradol for use at home? I used to have migraines something terrible (2+ weeks of not being able to get out of bed was normal for me) until I went on Depakote to prevent them. I was given a prescription for injectable Toradol when I was at UW 10 years ago. It is a really powerful anti-inflammatory medication and is non-narcotic. I gave myself shots in the leg to stop the migraines. Along with it I had a prescription for an anti-nausea medication called phenergan. Both are generic, nonaddictive and really really cheap. If they haven't yet prescribed them for you it might be worth asking why.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-04-13 06:49 pm (UTC)
I will ask next week. The reason why they can't give me the prescription for the oral part it because of my WLS. It's dangerous for me to take oral anti-inflamatories. I'm now on anti-nausea stuff which is working (Zofram I think?).
(Reply) (Parent) (Thread)
[User Picture]From: aimgrrrl
2008-04-13 06:55 pm (UTC)
I figured as much on the oral medications thing. Precisely why I was thinking of the IM stuff. It might also be worth asking about the various things like Depakote and Topamax that are anti-seizure meds commonly used for migraine prevention. Or have you already talked about them with your doctor maybe? I know there's a liquid form of Depakote, as well as a "sprinkle" you put in applesauce.

You haven't recently discontinued any medication have you? Just trying to throw ideas out. The worst migraine I ever had in my entire life was when I stopped taking effexor. Seriously it was 3 weeks of sheer hell. I couldn't even lift my head. I know some other meds also can cause a serious headache as a withdrawal, and I know you've been trying various combos for your other issues, so i wondered if that was maybe the issue?

Sorry you're dealing with all this. I don't know if it helps or not but I do sympathize. It sucks donkey balls.
(Reply) (Parent) (Thread)
[User Picture]From: starrynytes4me
2008-04-13 07:17 pm (UTC)
I discontinued Lyrica but only because they thought that might be the cause. More likely is that I was ramping down off of keppra because the lyrica was working so well. I'll have to ask him about that, but I've already ramped back up to the maximum dose and the headache hasn't gone away, so I have no idea.

Also, we talked about the tomapax last week. Ive taken it before and it just didn't do anything for the other pain (good bad or indifferent), but I didn't have side-effects on it either, so it may be a good choice for migraine prevention. I'm going to the neurologist the ER referred me to so that I can get another opinion. Tomorrow is day 17 and I'm about to lose my mind, so I think it's time for a second opinion on how to break this cycle of migraines.

Normally I can take pills very easily. In fact, it's been so long since my WLS that I can eat most things. I have to be careful of what I eat or I will regain weight and fast too! I never would have made my goal weight without much effort on both the exercise and diet front. Right after WLS it seems like you'll never be hungry again, you'll never eat normally, blah blah blah. None of it is true. That's called the "honeymoon period". I always do have to be careful about anti-inflamatories and weight regain, and taking vitamins though for the rest of my life because I don't have a normal digestive system and never will again, even if it seems nearly normal in my ability to eat. It's SO worth it for me to even just know I'm not making my nerve issues worse. Life sucks right now with the migraine, but overall, life itself has never been better.

Edited at 2008-04-13 10:02 pm (UTC)
(Reply) (Parent) (Thread)
(Deleted comment)
[User Picture]From: starrynytes4me
2008-04-13 07:18 pm (UTC)
Nope. They ruled out serious stuff. They have even rules out Lyrica as a prime suspect.
(Reply) (Parent) (Thread)
[User Picture]From: dove
2008-04-13 10:32 pm (UTC)
http://community.livejournal.com/bloom_county/88845.html

Today's post in Bloom_County is oh so appropriate. God I wish I could offer something better than a funny, but it's better than nothing.

*hugs*
(Reply) (Thread)
[User Picture]From: puppie
2008-04-14 02:19 am (UTC)
I'm so sorry this is still continuing! Oh I wish I could make it better.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-04-14 02:23 am (UTC)
I'm going to a neurologist just as soon as I can to get a second opinion. I'm just hoping that the steriods break through the swelling. If it isn't better tomorrow I'm going to call my doc and beg for another toradol shot. It's non-narcotic so they shouldn't go all freakshow on me about my asking to not be in terrible pain.

*sigh* I get so frustrated being in pain because i KNOW people seriously abuse pain killers, but I just wish they could find some way to better sort out people who are in insane amounts of pain from people trying to get high. I really just want to feel better. If they could even knock me out I'd be ok with it.
(Reply) (Parent) (Thread)
[User Picture]From: pollyhyper
2008-04-14 01:56 pm (UTC)
Oh man! Is this your first experience with a migraine problem like this one?
I hope they can make you better soon! Don't kill any birds!
(Reply) (Thread)
[User Picture]From: nadalia
2008-04-14 02:49 pm (UTC)
I say go ahead and kill the birds, but that's just me. *BWEG*
(Reply) (Parent) (Thread)
[User Picture]From: vivaine666
2008-04-14 11:11 pm (UTC)
You and me both. Birds are evil.
(Reply) (Parent) (Thread)
[User Picture]From: nadalia
2008-04-14 02:46 pm (UTC)
Do they think it's the Lyrica then?
(Reply) (Thread)
[User Picture]From: nadalia
2008-04-14 02:48 pm (UTC)
Never mind, I saw the answer. Hopefully the neurologist can help!
(Reply) (Parent) (Thread)